Alert archive / Virginia / Flash Flood Warnings in 2006
Flash Flood Warning 31, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Aug 30, 2006, 8:13 PM EDT for Franklin County, Virginia. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 30, 2006, 8:13 PM EDT (00:13 UTC)
- Expired
- Aug 30, 2006, 11:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Counties, with a storm outline in the text
County Franklin County, VA
The radar
The Roanoke radar (KFCX), 42 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 30, 8:50 PM EDT | FLASH FLOOD | 2 W Snow Creek, VA | COOPERS MOUNTAIN ROAD AND SUTTON HOLLOW ROAD UNDER WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 37 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 0.2 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 655 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 664 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KRNK 310016
FFWRNK
VAC067-310315-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
813 PM EDT WED AUG 30 2006
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* FLASH FLOOD WARNING FOR...
FRANKLIN COUNTY IN WEST CENTRAL VIRGINIA
* UNTIL 1115 PM EDT
* AT 810 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM THUNDERSTORMS OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SYDNORSVILLE...SONTAG...SNOW CREEK...ROCKY MOUNT...AND PENHOOK.
THE FOLLOWING CREEKS AND STREAMS WILL FLOOD...BIG CHESTNUT
CREEK...PEAK CREEK...DRAPER MILL CREEK...DOE RUN...AND GUTHRIE CREEK.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
IF DRIVING AND YOU ENCOUNTER A FLOODED ROAD...TURN AROUND...DONT
DROWN.
PLEASE RELAY REPORTS OF FLOODING TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1...8 6 6...2 1 5...4 3 2 4.
LAT...LON 3687 8007 3679 7977 3686 7965 3700 7961
3710 7963 3708 7988
$$
WP1 follow-up statement
000
WGUS71 KRNK 310137
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
929 PM EDT WED AUG 30 2006
VAC067-310315-
FRANKLIN VA-
929 PM EDT WED AUG 30 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 PM EDT FOR
FRANKLIN COUNTY...
AT 927 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
FLOODING IN THE SNOW CREEK AREA. COOPERS MOUNTAIN ROAD...AND SUTTON
HOLLOW ROAD WERE FLOODED.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ROCKY MOUNT
AND PENHOOK. FLOODING CAN BE EXPECTED ALONG GUTHRIE CREEK AND
FINNEYS BRANCH...AND ALSO PORTIONS OF SNOW CREEK.
THE SHOWERS ARE STARTING TO DIMINISH...BUT EXCESSIVE RUNOFF FROM
EARLIER HEAVY RAINFALL WILL KEEP THE FLOODING THREAT ONGOING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. TURN AROUND...DONT DROWN.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
BLACKSBURG.
LAT...LON 3687 8007 3679 7977 3686 7965 3700 7961
3710 7963 3708 7988
$$
WPWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Aug 30, 7:52 PM EDT, 21 minutes earlier.
Area forecast discussion, Aug 30, 7:52 PM EDT, 21 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BLACKSBURG VA
752 PM EDT WED AUG 30 2006
.SHORT TERM /REST OF TONIGHT/...
UPDATING ZONES TO REMOVE SVR TSTM WATCH 759 AS ATMOSPHERE HAS
STABILIZED...AND ONLY THREAT REMAINS IS HVY RAINS. MADE
ADJUSTMENTS TO POPS...LEANING TOWARD THE 18Z NAM SOLUTION...WHICH
KEEPS HEAVIEST PRECIP EAST OF THE BLUE RIDGE OVERNIGHT...AND
THINKING LESS COVERAGE IN THE FAR WEST. UPPED SKY COVERAGE AS
WELL. NO OTHER CHANGES MADE AT THIS TIME.
&&
.PREV DISCUSSION...
(ISSUED 748 PM EDT WED AUG 30 2006)
AVIATION...
CONVECTION THIS EVENING ASSOCIATED WITH MID ATLANTIC WAVE/FRONTAL
BOUNDARY AND AN UPPER MISSISSIPPI UPPER LEVEL LOW. THE SHORTWAVE
RIDING ALONG THE BOUNDARY SLOWLY MOVING TO THE NORTHEAST THIS
EVENING. WITH SURFACE WINDS BEING EASTERLY...SW FLOW ALOFT AND
SATURATED ATMOSPHERE...STORMS WILL MOVE SLOW AND PRODUCE HEAVY
DOWNPOURS. WITH LOSE OF HEATING...AREAL COVERAGE OF CONVECTION WILL
DIMINISH BUT SCATTERED CONVECTION STILL POSSIBLE TONIGHT. SOME
AREAS...ROA/LYH/BCB...HAVE NOT SEEN MUCH RAIN THROUGH 23Z WED. THESE
AREAS WILL LIKELY SEE SHRA/TSRA OVERNIGHT TONIGHT. EASTERLY FETCH
OFF THE ATLANTIC WILL CONTINUE TO PUMP MOISTURE INTO THE AREA AND
HELP LOWER CEILINGS THROUGH SUNRISE. MVFR/IFR CONDITIONS ARE LIKELY
WITH MOUNTAIN RIDGES OBSCURED.
CONVECTION POSSIBILITIES EXIST THROUGH THE DAY WEDNESDAY AS ANOTHER
WAVE ROUNDS THE UPPER LEVEL LOW. HOWEVER...TS ERNESTO COULD ROB THIS
WAVE OF ENERGY AND MOISTURE AND KEEP CONVECTION SCATTERED. THURSDAY
AFTERNOON...EASTERLY UPSLOPE FLOW AND INCOMING TROPICAL SYSTEM TO
INCREASE CHANCES OF RAIN ALONG AND EAST OF THE BLUE RIDGE. COULD SEE
SOME VFR CONDITIONS BUT FOR THE MOST PART...MVFR/IFR CONDITIONS TO
PREVAIL.
PREV DISCUSSION...
(ISSUED 455 PM EDT WED AUG 30 2006)
SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...
A COUPLE OF FRONTAL BNDRYS AND AN APPROACHING TROPICAL STORM SYSTEM
MAKING FOR A VERY COMPLICATED WX PTTN ACROSS THE REGION FOR THE NEXT
SEVERAL DAYS. FRONT STRETCHED EAST-WEST OVER NC THIS AFTN IS THE
FOCUS FOR TSTMS IN VERY UNSTABLE AIR. VERY LITTLE DRY AIR ALOFT AND
WEAK SHEAR WILL RESULT IN HEAVY RAINERS WITH THE OCCASIONAL WET
DOWNBURST PRODUCING DAMAGING WINDS...MAINLY FROM THE NC LINE SOUTH.
TRAINING CELLS WILL ALSO CREATE A THREAT OF ISOLATED FLASH FLOODING.
A SECOND BNDRY WILL DROP THRU NRN VA INTO THE REGION TNGT. MEANWHILE
HIGHLY AMPLITUDE FLOW ALOFT WITH DEEP TROF OVER THE MIDWEST & MS
VALLEY STILL DIGGING SOUTH. WITH THIS...DIFFLUENT FLOW WILL DEVELOP
ALOFT OVERNIGHT INTO THURSDAY OVER THE SOUTHERN APPALACHIAN REGION
CREATING A DEFORMATION ZONE ACROSS THE REGION AND A PERSISTENT AREA
OF RAIN. THIS WILL ONLY HELP TO PRIME THE GROUND FOR THE REMNANTS OF
ERNESTO AS IT IS EXPECTED TO TRACK RIGHT UP INTO CENTRAL VIRGINIA ON
FRIDAY. ALL TOTALED...UP TO 6 INCHES OF RAIN COULD EASILY BE SEEN
WITH THE ENTIRE EVENT WITH EVEN HIGHER AMOUNTS ALONG EASTERN SLOPES
OF THE BLUE RIDGE...ESP NORTH OF ROA. WINDS OF 10 TO 25 MPH GUSTING
TO 40 ARE NOT A CONCERN...BUT WITH SATURATED GROUND...THESE WINDS
COULD TOPPLE LARGE TREES.CAUSING POWER OUTAGES.
DEW POINTS THIS AFTERNOON ARE HIGHER THAN GUIDANCE...THEREFORE WENT
A CAT WARMER WITH DEW POINTS AND TONIGHT LOWS. WITH A WARMER START
TO THE MORNING...BUMPED UP THURSDAY HIGH TEMPERATURES AS WELL.
MODELS RUNNING FAST WITH REMNANTS OF ERNESTO MOVING NORTH OF THE
AREA AND THEREFORE WENT WARMER THAN GUIDANCE AS TROPICAL AIR
INCREASES TEMPERATURES AND DEW POINTS. ONCE REMNANTS MOVE TO THE
NORTH FRIDAY AFTERNOON AND EVENING...DRIER AIR WILL WORK INTO THE
AREA BUT THE HUMIDITIES MAY REMAIN.
LONG TERM /SATURDAY THROUGH WEDNESDAY/...
CRNT MODEL CONSENSUS SHOWS THE REMNANTS OF ERNESTO AND ASSOC
RAINFALL WILL PULL OUT AROUND FRIDAY NIGHT...BUT WITH ANOTHER UPR
LOW DROPPING DOWN INTO THE CENTRAL PORTION OF THE
COUNTRY...SOUTHERLY FLOW ALOFT WILL CONTINUE TO PULL SHORTWAVES UP
INTO THE FCST AREA. CONVECTIVE ACTIVITY WILL BE MUCH MORE SCTD AND
DIURNAL THRU MIDWEEK.
AVIATION...
SHOWERS/TSTMS WILL BE INCREASING THIS AFTN ESP ACROSS THE SOUTH
ALONG AND NEAR FRNTL BNDRY NEAR THE NC/VA BORDER. AS THE FRONT SINKS
SOUTH THIS EVENING...MORE STABLE LOW LVL AIR WILL MOVE IN CREATING
AN INVERSION AND LOW CIGS AND AREAS OF LIGHT TO MODERATE RAIN. CIGS
AND VSBYS WILL BE SLOW TO RECOVER TMRW MORNING AS ADDITONAL MOISTR
SURGES INTO THE AREA FROM THE SOUTH OVER THE FRONT.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLASH FLOOD WATCH FOR VAZ016-017-022>024-032>035-043>047-058-
059 UNTIL 4 PM FRIDAY.
NC...FLASH FLOOD WATCH FOR NCZ003>006-019-020 UNTIL 4 PM FRIDAY.
WV...NONE.
&&
05Hazardous weather outlook, Aug 30, 2:59 PM EDT, 5 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 259 PM EDT WED AUG 30 2006 VAZ016-017-022>024-032>035-043>047-058-059-311900- CARROLL-FLOYD-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN- BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM- HALIFAX-CHARLOTTE- 259 PM EDT WED AUG 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS...SOME WITH HEAVY RAIN...WILL CONTINUE THIS AFTERNOON AND INTO THE OVERNIGHT HOURS. RAINFALL TOTALS OF 1 TO 3 INCHES COULD RESULT IN FLASH FLOODING OF CREEKS AND SMALLER STREAMS. A FLOOD WATCH IS IN EFFECT THIS EVENING AND OVERNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FLOOD WATCH WILL CONTINUE THROUGH LATE FRIDAY AS MOISTURE ASSOCIATED WITH ERNESTO MOVES INLAND AND BRINGS THE POTENTIAL FOR ADDITIONAL HEAVY RAIN AND FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED OVERNIGHT INTO LATE WEEK. IN ADDITION RAINFALL REPORTS ARE REQUESTED. VAZ007-009>015-018>020-WVZ042>045-311900- TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CRAIG- ALLEGHANY-BATH-MERCER-SUMMERS-MONROE-GREENBRIER- 259 PM EDT WED AUG 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS...SOME WITH LOCALLY HEAVY DOWNPOURS...WILL CONTINUE THIS AFTERNOON AND AT TIMES OVERNIGHT. RAINFALL TOTALS OF UP TO 2 INCHES COULD OCCUR WHERE HEAVIER DOWNPOURS DO DEVELOP. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ADDITIONAL HEAVY RAIN WILL BE POSSIBLE INTO LATE WEEK AS ERNESTO MOVES SLOWLY NORTH ACROSS PARTS OF THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. HOWEVER RAINFALL REPORTS ARE REQUESTED. NCZ001-002-018-311900- ASHE-ALLEGHANY-WATAUGA- 259 PM EDT WED AUG 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM EDT. SHOWERS AND THUNDERSTORMS...A FEW POSSIBLY SEVERE AND SOME WITH LOCALLY HEAVY DOWNPOURS...WILL CONTINUE THIS AFTERNOON AND AT TIMES OVERNIGHT. RAINFALL TOTALS OF UP TO 2 INCHES COULD OCCUR WHERE HEAVIER DOWNPOURS DO DEVELOP. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ADDITIONAL HEAVY RAIN WILL BE POSSIBLE INTO LATE WEEK AS ERNESTO MOVES SLOWLY NORTH ACROSS PARTS OF THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FOR THIS AFTERNOON...AND MAY BE NEEDED OVERNIGHT IF FLASH FLOODING DEVELOPS. NCZ003>006-019-020-311900- SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN- 259 PM EDT WED AUG 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH CAROLINA AND NORTHWEST NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM EDT. SHOWERS AND THUNDERSTORMS...A FEW POSSIBLY SEVERE AND SOME WITH HEAVY RAIN...WILL CONTINUE THIS AFTERNOON AND INTO OVERNIGHT. RAINFALL TOTALS OF 1 TO 3 INCHES COULD RESULT IN FLASH FLOODING OF CREEKS AND SMALLER STREAMS. A FLOOD WATCH IS IN EFFECT THIS EVENING AND OVERNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FLOOD WATCH WILL CONTINUE THROUGH LATE FRIDAY AS MOISTURE ASSOCIATED WITH ERNESTO MOVES INLAND AND BRINGS THE POTENTIAL FOR ADDITIONAL HEAVY RAIN AND FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED AND MAY BE NEEDED OVERNIGHT IF FLASH FLOODING DEVELOPS. SK
In the hours before
Special weather statement, Aug 30, 5:38 PM EDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 538 PM EDT WED AUG 30 2006 WVZ045-302245- GREENBRIER WV- 538 PM EDT WED AUG 30 2006 AT 537 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 19 MILES NORTH OF MARLINTON TO 10 MILES NORTHEAST OF BABCOCK STATE PARK...MOVING EAST AT 35 MPH. THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...RUPERT AND QUINWOOD AT 550 PM EDT...ANJEAN AT 555 PM EDT...DUO AT 600 PM EDT AND WILLIAMSBURG AT 605 PM EDT. EXPECT FREQUENT DANGEROUS LIGHTNING AND TORRENTIAL RAIN IN THE PATH OF THIS STORM. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR UPDATES ON THIS DEVELOPING SITUATION. AMS
Local storm report, Aug 30, 6:15 PM EDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
615 PM EDT WED AUG 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0602 PM HAIL HORSE PASTURE 36.63N 79.95W
08/30/2006 E1.00 INCH HENRY VA LAW ENFORCEMENT
&&
HYSELLLocal storm report, Aug 30, 6:16 PM EDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
616 PM EDT WED AUG 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND DMG FIELDALE 36.70N 79.95W
08/30/2006 HENRY VA EMERGENCY MNGR
TREE DOWN ON CAR.
&&
HYSELLLocal storm report, Aug 30, 6:22 PM EDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
622 PM EDT WED AUG 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 PM TSTM WND DMG 2 NE SCOTTSBURG 36.78N 78.77W
08/30/2006 HALIFAX VA LAW ENFORCEMENT
TREES DOWN.
&&
HYSELLLocal storm report, Aug 30, 6:23 PM EDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
623 PM EDT WED AUG 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0558 PM TSTM WND DMG 3 W HALIFAX 36.77N 78.99W
08/30/2006 HALIFAX VA LAW ENFORCEMENT
TREES DOWN.
&&
HYSELLSpecial weather statement, Aug 30, 6:50 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 650 PM EDT WED AUG 30 2006 VAZ032-302345- PATRICK VA- 650 PM EDT WED AUG 30 2006 AT 645 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES NORTH OF FRANCISCO...OR ABOUT 7 MILES SOUTHWEST OF STUART...MOVING NORTHEAST AT 20 MPH. THE STRONG THUNDERSTORM WILL BE NEAR...STUART AT 700 PM EDT...BUFFALO RIDGE AT 710 PM EDT...CRITZ AT 720 PM EDT AND PENNS STORE AT 730 PM EDT. EXPECT FREQUENT DANGEROUS LIGHTNING AND STRONG GUSTY WINDS IN THE PATH OF THIS STORM. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR UPDATES ON THIS DEVELOPING SITUATION.
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 9:08 PM EDT | Flash Flood Warning | RNK | Botetourt | 6 hr |
| Aug 30, 10:06 PM EDT | Flash Flood Warning | RNK | Henry, City of Martinsville | 6 hr |
| Aug 30, 11:06 PM EDT | Flash Flood Warning | RNK | Rockbridge, City of Buena Vista, City of Lexington | 6 hr |
Nearby
Flash Flood Warnings in Virginia, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.